MAUDE Adverse Event Report: CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM

CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC. MICOR LENS FRAGMENTATION SYSTEM; PHACOFRAGMENTATION SYSTEM
Model Number FG-50621
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Corneal Edema (1791); Eye Injury (1845)
Date of Event 10/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The micor extractor was returned to the manufacturer and evaluated.The device was subjected to visual inspection and functional testing.There was no damage or device malfunction identified and the device met specifications and performed as intended.The micor extractor device history records were reviewed for this manufacturing lot and there were no discrepancies or unusual findings that relate to the reported event.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The device labeling provides the following relevant instruction: as aspiration occurs, gravity-fed irrigation will replace the fluid volume removed.Should the cutter tube inadvertently aspirate capsular bag, iris or other structure not desired, the vacuum break function can be activated to equalize the pressure in the cutting/aspiration tube and release the structure.This is achieved by placing finger under throttle and lifting.Following removal of the micor® extractor, the roller clamp may be closed to stop bss flow.Based on review of the device and the labeling, the root cause of the reported event was attributed to a combination of user error and patient anatomy.Manufacturer's reference # (b)(4).
 
Event or Problem Description
A patient underwent cataract surgery in the left eye on october 2, 2023 where the micor lens fragmentation system (extractor and drive) was used to remove the cataractous lens fragments.Iridodialysis occurred during micor use; the event required 6 clock degrees of iridodialysis repair.The surgeon noted that the patient had a small pupil and iris and a capsular tension ring was placed.Preoperatively, the patient's best corrected visual acuity (bcva) in the operative eye was 20/40 -1, decreasing to 20/60 +2 at the one-week postoperative visit.At this visit the patient was reported as healing appropriately with significant postoperative corneal edema.

Brand Name
MICOR LENS FRAGMENTATION SYSTEM
Common Device Name
PHACOFRAGMENTATION SYSTEM
Manufacturer (Section D)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY INC.
8740 technology way
reno NV 89521
Manufacturer (Section G)
CARL ZEISS MEDITEC CATARACT TECHNOLOGY, INC.
8740 technology way
reno NV 89521
Manufacturer Contact
andrew rybold
8740 technology way
reno 89521
7754731014
MDR Report Key18052589
Report Number3012123033-2023-00005
Device Sequence Number6962454
Product Code HQC
UDI-Device Identifier00860000122368
UDI-Public00860000122368
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K222236
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/05/2024
Device Model NumberFG-50621
Device Lot NumberFG23080901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2023
Initial Report FDA Received Date11/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite